Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Melbourne, FL

June 11, 2007Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 11, 2007, 4:35 PM EDT for Orange County, Seminole County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 4:35 PM EDT (20:35 UTC)
Expired
Jun 11, 2007, 5:30 PM EDT
In force
55 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1842 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 112035
SVRMLB
FLC095-117-112130-
/O.NEW.KMLB.SV.W.0039.070611T2035Z-070611T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
435 PM EDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ORANGE COUNTY IN FLORIDA.
  EASTERN SEMINOLE COUNTY IN FLORIDA.

* UNTIL 530 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHEAST OF GENEVA...OR ABOUT 5 MILES NORTHWEST OF MAYTOWN...AND
  MOVING SOUTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  UNION PARK...OVIEDO...CHRISTMAS...BITHLO AND AZALEA PARK

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2863 8103 2860 8096 2845 8093 2845 8093
      2848 8134 2866 8124 2881 8120 2878 8117
      2881 8110

$$

67
2 follow-up statements
000 
WWUS52 KMLB 112056
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
454 PM EDT MON JUN 11 2007

FLC095-117-112130-
/O.CON.KMLB.SV.W.0039.000000T0000Z-070611T2130Z/
ORANGE FL-SEMINOLE FL-
454 PM EDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EASTERN SEMINOLE AND EAST CENTRAL ORANGE COUNTIES...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 8 MILES NORTHEAST OF GENEVA MOVING SOUTHEAST AT 5 MPH.

THIS STORM WITH ITS HISTORY OF RAPIDLY INTENSIFYING THEN COLLAPSING 
AND PRODUCING STRONG WIND GUSTS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
PARK...CHULUOTA...UNIVERSITY PARK...LOCKWOOD...CHRISTMAS PARK...
CHRISTMAS AND BITHLO

LAT...LON 2863 8103 2860 8096 2845 8093 2845 8093
      2848 8134 2866 8124 2881 8120 2878 8117
      2881 8110

$$

67
000 
WWUS52 KMLB 112132
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EDT MON JUN 11 2007

FLC095-117-112143-
/O.EXP.KMLB.SV.W.0039.000000T0000Z-070611T2130Z/
ORANGE FL-SEMINOLE FL-
533 PM EDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEMINOLE AND EAST
CENTRAL ORANGE COUNTIES EXPIRES AT 530 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 2863 8103 2860 8096 2845 8093 2845 8093
      2848 8134 2866 8124 2881 8120 2878 8117
      2881 8110

$$

67

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:44 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 11, 2:44 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EDT MON JUN 11 2007

...STRONG STORMS POSSIBLE THIS AFTERNOON/EARLY EVENING...

.DISCUSSION...CURRENT/TONIGHT...UPPER RIDGING BEGINS TO BREAK
DOWN SLIGHTLY OVERNIGHT AS ENERGY FROM A LARGE CLOSED LOW OFF OF
NEW ENGLAND PINWHEELS ENERGY SOUTHWARD DOWN THE EAST COAST. WITH
THE QUASI-STATIONARY BOUNDARY ACROSS NORTHERN FLORIDA THE SURFACE
RIDGE WILL REMAIN SUPPRESSED ACROSS SOUTH FLORIDA. THE EAST COAST
SEA BREEZE IS MOVING INLAND A LITTLE QUICKER THAN YESTERDAY AND
EXPECT SCATTERED CONVECTION TO FIRE ALONG AND OUT AHEAD OF THIS
FEATURE THROUGH THE AFTERNOON. LATER TODAY THE RESULTANT COLLISION
BETWEEN THE EAST/WEST COAST BOUNDARIES COULD SEND CONVECTION BACK
TOWARDS THE EAST COAST THROUGH MID EVENING ESPECIALLY FROM INDIAN
RIVER COUNTY NORTHWARD AS WINDS ALOFT ARE LIGHT BUT HAVE A
NORTHWEST COMPONENT TO THEM. THE MAIN THREATS REMAIN DAMAGING
DOWNBURST WINDS...LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO
GROUND LIGHTNING AND HAIL. TEMPERATURES TODAY HAVE BEEN SEVERAL
DEGREES LOWER THAN THE PREVIOUS DAY DUE TO ADDITIONAL CLOUD COVER
AND AN EARLIER INLAND MOVEMENT OF THE SEA BREEZE. LOWS TONIGHTS
LOWS EXPECTED IN THE 70S. WINDS WILL BECOME LIGHT THIS
EVENING/OVERNIGHT WITH A SLIGHT SOUTH/SOUTHWEST COMPONENT.

TUE-THU...AN UPPER LEVEL DISTURBANCE WILL ROTATE AROUND THE NORTH
ATLANTIC MID LEVEL CUT-OFF. ASSOCIATED VORTICITY ADVECTION....
COOLING ALOFT TO -10/-11C...AND SEA BREEZE CONVERGENCE WILL LEAD
TO INCREASED PRECIP CHANCES. IN ADDITION...A WEAK SURFACE TROUGH
WILL DROP SOUTHWARD INTO THE NORTHERN CWA TUESDAY...THEN INTO THE
CENTRAL CWA WED/THU...PROVIDING ADDITIONAL CONVERGENCE/LIFT.
INCREASING MID-LEVEL CYCLONIC FLOW WILL ADVECT DEEP AFTERNOON
CONVECTION FROM THE INTERIOR TOWARDS/OFFSHORE THE EAST COAST.
SEVERE STORMS POSSIBLE TUE AND ESPECIALLY WED AFTERNOON...WITH
STRONG WINDS GUSTS AND HAIL THE PRIMARY THREATS. HAVE RAISED POPS
FOR TUESDAY AFTERNOON AND LOWERED MAX TEMPS SLIGHTLY. MAX TEMPS
NEAR TO SLIGHTLY BELOW CLIMO GIVEN CLOUDS AND HIGH ABOVE CLIMO
PRECIP CHANCES MID WEEK.

FRI-SUN...LARGE WESTERN ATLANTIC LOW SLOWLY GETS PUSHED EASTWARD WITH
UPPER HEIGHTS STILL ON THE LOW SIDE FRIDAY INTO EARLY SATUDAY BEFORE
SHORT WAVE RIDGING STARTS TO BUILD OVER FLORIDA. LOW LEVEL FLOW WILL BE
VERY LIGHT ONSHORE...WHICH WILL ALLOW THE EAST COAST SEA BREEZE
CIRCULATION TO DEVELOP/PUSH INLAND EACH DAY. AIR MASS SHOULD BE
DRIER DURING THIS PERIOD...WITH PRECIPITABLE WATER VALUES DROPPING TO
AROUND 1.5. THIS SCENARIO SUPPORTS 20-30 POPS EACH DAY.

&&

.AVIATION...CONVECTION CENTERED THIS AFTERNOON/EVENING AROUND INLAND
MOVING EAST/WEST COAST SEA BREEZE BOUNDARIES. SCT MVFR/IFR TSRA TO
AROUND 03Z WITH IMPROVING CONDITIONS AFTERWARD.

&&

.MARINE...SOUTH/SOUTHEAST WINDS AROUND 10 KT OR LESS LATE THIS
AFTERNOON INTO EARLY EVENING WILL TRANSITION BACK TO SOUTHWESTERLY
OVERNIGHT. SEAS 1-2 FT.

ONSHORE FLOW AOB 10 KT TUE WILL BECOME OFFSHORE WED/THU. AN
ONSHORE FLOW WILL GRADUALLY BECOME RE-ESTABLISHED BY LATE IN THE
WEEK AS THE WEAK SURFACE DROP LOSES IDENTITY ACROSS THE CENTRAL
COASTAL WATERS. SEAS WILL REMAIN 3 FT OR LESS OUTSIDE OF
CONVECTION. SCATTERED-NUMEROUS STORMS WILL MOVE ACROSS THE
INTRACOASTAL RIVERS AND INTO THE COASTAL WATERS EACH AFTERNOON
THIS WEEK...MOST LIKELY TUE/WED. A FEW STORMS MAY BE STRONG/SEVERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  86  71  84 /  20  60  30  60
MCO  73  89  71  87 /  20  50  30  50
MLB  73  87  71  85 /  20  60  30  60
VRB  71  88  72  86 /  20  50  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...SEDLOCK
LONG TERM....SPRATT
Hazardous weather outlook, Jun 11, 5:40 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
540 AM EDT MON JUN 11 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
112145-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
540 AM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EAST CENTRAL FLORIDA
THIS AFTERNOON AS THE EAST AND WEST COAST SEA BREEZES DEVELOP AND
MOVE INLAND. THE PRIMARY THREAT FROM ANY STORMS THAT DEVELOP WILL
BE DANGEROUS CLOUD-TO-GROUND LIGHTNING...ALTHOUGH A FEW STORMS
COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. RESIDENTS SHOULD
REMEMBER THAT LIGHTNING MAKES ANY THUNDERSTORM A POTENTIAL KILLER.
MOVE INDOORS IMMEDIATELY IF THUNDER IS HEARD AND REMAIN INDOORS
FOR 30 MINUTES PAST THE LAST RUMBLE OF THUNDER.

...FLOODING...
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL MOVE SLOWLY TO THE
SOUTH-SOUTHEAST DUE TO WEAK STEERING WINDS ALOFT. DUE TO THEIR
SLOW MOVEMENT...SOME STORMS WILL PRODUCE TORRENTIAL RAINFALL IN
LOCALIZED AREAS. THIS MAY CAUSE LOW-LYING AND POOR DRAINAGE AREAS
TO FLOOD. DRIVERS ARE ADVISED NOT TO DRIVE ACROSS FLOODED ROADS
WHERE THE DEPTH OF THE WATER CANNOT BE DETERMINED.

...FIRE WEATHER IMPACT...
AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 50% OVER THE
INTERIOR COUNTIES THIS AFTERNOON. WHILE THESE VALUES ARE NOT
CRITICALLY DRY...THEY ARE LOW AND WILL COMBINE WITH CONTINUING DRY
CONDITIONS TO CREATE A FIRE THREAT FROM MIDDAY THOUGH LATE
AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AS
WELL...ADDING TO THE FIRE THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW

In the hours before

Special weather statement, Jun 11, 2:50 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT MON JUN 11 2007

FLZ141-111930-
COASTAL VOLUSIA COUNTY-
250 PM EDT MON JUN 11 2007

...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN VOLUSIA COUNTY...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER DAYTONA BEACH INTL SPEEDWAY...MOVING SOUTHEAST AT 5
MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DAYTONA BEACH
SPEEDWAY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.
Special weather statement, Jun 11, 3:40 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EDT MON JUN 11 2007

FLZ044>046-053-144-112030-
NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
340 PM EDT MON JUN 11 2007

...STRONG THUNDERSTORMS DEVELOPING AND MOVING INTO LAKE...ORANGE...
OSCEOLA AND SEMINOLE COUNTIES...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG STORMS DEVELOPING AND DRIFTING INTO THE INTERIOR
SECTIONS OF EAST CENTRAL FLORIDA...INCLUDING THE METRO ORLANDO AREA.
STORMS WILL INCREASE IN THESE AREAS THROUGH THE EVENING COMMUTE.
PERSONS SHOULD STAY ALERT FOR STORMS AND TAKE SHELTER BEFORE THE
STORMS ARE OVERHEAD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM
RIDES AS SOON AS THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK
STAFF.

52

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:23 PM EDTSevere Thunderstorm WarningMLBVolusia67 min
Jun 11, 5:01 PM EDTSevere Thunderstorm WarningMLBOsceola59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.